I have been diagnosed with general anxiety disorder and I am going through a "major depression episode". I was one busiprone for a month but my symptoms didn't get better and might have worsened. I am not sure if the medicine caused it or other factors. My doctor just prescribed me Effexor and I have taken it the last two days. I was reading a lot of horror stories about withrawel symptoms and side effects while on it. Now I am not sure if I should take it. I don't want to be on medicine long term. I just wanted some help temporarily until I deal with the issues. Has anyone had a good experience with Effexor? Do you think I should take it? I don't think my depression/anxiety is too bad but I don't want it to get worse.
My mother (who suffers from GAD) and young granddaughter (severely socially phobic) have had success with this medication. My sister also suffers from GAD - she has had more success with Celexa. For her, the Celexa appears to have no side-effects. Our granddaughter is now taking another medication rather than Effexor but I am not sure what it is. I do not know why it was changed.
I have been weaning myself off of this evil drug since September. I could literally write a book on what this drug has done to my life, and in turn, to the lives of my children and husband. I refer to this drug as my 'life stealer'.
Blindly following the guidance of a few idiot doctors, I have been on this drug for 14 years.
I had taken prozac and zoloft prior to being switched to Effexor, and never had any of the issues that I developed with Effexor.
I would NEVER advise anyone to take it, unless they were suicidal and had absolutely nothing else at their disposal.
This medicine should be banned.
Here's a thread with nearly 2000 posts on nothing but Effexor, its side effects, and its withdrawal symptoms.
I'm sure reading through those posts will help you make up your mind.
Ive been on efexor xr for 18 months. It took a long time to build up to a dosage that was effective. (150mg)..I had a diagnosis of acute depression with generalized anxiety disorder after severe family stress and problems. I have a brother with bipolar disorder and both of my daughters and my mom have had problems with clinical depression. My other sister has anxiety problems. Starting with this drug 37.5 I felt stoned. I also lost my appetite and 10 pounds in the process. Luckily I was already off work on stress leave when I started because there was no way I could drive or handle any kind of work. After a 3 week period with no real change my doctor put me up to 75 mg. I had incredible anxiety , trouble sleeping, the absolute worst case of coffee jitters in my life, My psychriatrist thought it was the anxiety disorder becoming worse. I started cognitive therapy for anxiety. Went up to 112.5 and was able to go back to work and feel somewhat normal. My doctor felt 150 was a better dosage but i didnt feel any difference from 112.5 so went back down. This process took over 4 months. I was very clear with my doctor that I wanted off as soon as possible. She made it very clear that I had to exercise, eat well get enough sleep and reduce the amount of stress in my life. I quit the job I had , and followed her advice. She also said one needed to be very careful about gradually tapering off. And not to do it in the fall. Fall and winter are hard to deal with for most people. I stayed at 37.5 for over a year, though I was having a bad period tryed to up the dose to 75 and found my anxiety levels sky high again. When I finaly went off it was like a return to being stoned for a week with dizziness and a feeling of slow motion effect. Ive also gained back the 10 pounds Ive lost. Take it again. No I would try something different i think.
I just started taking Effexor XR a little over a week ago. Once my Dr. handed me the prescription I was hesitant to get it filled... I did what you are doing....researching online. I found nothing but very negative side affects and reasons why I should not begin taking it. All I read were horror stories that people had. I justified taking it because I figured at this point I am desperate for help and I really have nothing more to lose and I also thought that people usually only express the negative points in most things - when things are going well why look for an outlet to express the bad right?? Life is too short to feel like hell all the time.
I've had some bad side effects and at some points the feel that they are too much to handle - like feeling exhausted and disconnected from the world. I am going to stick with this though and fight through it! I have already noticed very subtle changes in the way I handle situations in life that are enough to make me have faith that this drug might be a good one for me.
effexor could work for you; however out of the 3 medications i've been on, i would say effexor was the worst. i think i was more depressed when taking effexor than before i started treating the depression w/ meds.
you just have to try different ones until you find the one that makes you feel good.
also, make SURE you are getting prescribed this type of meds by a psychiatrist. i was put on effexor by a moron gyne (shouldn't have even asked her!!!)...
I have been reading about peoples experiences with Effexor for a while now. Most people who have bad experiences with begining Effexor should realise there will be some slight side effects. That is why a Doctor will gradually increase your dosages. I have been taking Effexor for about 2 years. First I went to my primary Doc. he gave me 75mg a day, I was on that for a month and noticed no change. I then went to a Psyschiatrist, and he said that was way too low for my depression/ anxiety. I then was prescribed 300mg a day. I was told there would be side effects, and I experienced slight light headedness, dizzyness for a few days and that was all. After a year I did increase to 450mg a day and still take that as of now.
I have only good things to say about effexor, it does work 100% as I was told it would, I had tried other meds in the past and they were not right for me, Effexor is. I have zero anxiety, and the depression is mostly suppressed. I will say that on this medication I am not easily agitated, but the consequence is that I am also never enthusiastic about anything either. Can't have everything!
Im sure that Effexor is not for everybody, but It is for me!
the effexor xr i was on about 6 months i thought it was making my depression and anxiety go away then i got up one morning and did not know myself it was like being around everyone but not i could have cared less about what was going on i did not talk much or think i was in my own world everyone seemed to get along with me better i decided to just quit taking it and get my old self back it was very hard tingling crying dizziness i almost backed out it has been 2 weeks now i am so ill i just yell all the time am i still withdrawing or is this me should i go back on the meds help
in my opinion, run as fast as you can away from this drug. i ended up in the hospital thinking i was having a heart attack from it, jaw pain, high blood pressure, severe weekness. all the tests they did said i was fine. then i started doing my own research on this drug, i could'nt believe the stories i was hearing, all like mine. and the earaches were horrible. i weened myself off of it and it was a night mare. lots of people say this drug works for them but for me it was terrible. take care. remar
You have to remember the people who have bad experiences go on the Net! I was terrified reading all the stories.
It worked great for me, I took it for 2 years and was able to give it up as well. I needed something this strong, I was really bad.
Be prepared to gain lots of weight and sweat profusely. I finally got off of it after taking it for 6 months. I'm now taking Wellbutran and it's doing great. It has also helped me loose the 20 pounds that I gained on Effexor.
I could never tell anyone to use Effexor after my experience with it - I am glad that it has worked for some folks.......I had no problem with Lexapro or Wellbutrin - but the Effexor was for me a nightmare.....
I took Effexor for about six months. When I stopped taking it I felt like I was going straight out of my mind. I remember distinctly screaming at a wall and pulling at my hair. I will NEVER take it again.
Oh yes, I did lose a lot of weight and would sweat like crazy at night. I would soak through shirts and my hair would be wet. I would have crazy nightmares...ugh it was just horrible. The side effects far out weight the benefits.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.